Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 387, NWS Birmingham, AL

June 21, 2005Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2005, 2:36 AM CDT for Randolph County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2005, 2:36 AM CDT (07:36 UTC)
Expired
Jun 21, 2005, 3:01 AM CDT
In force
25 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Randolph County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 210737
SVRBMX
ALC111-210800-
/O.NEW.KBMX.SV.W.0387.050621T0736Z-050621T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 AM CDT TUE JUN 21 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 300 AM CDT

* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER SOUTH CENTRAL
  RANDOLPH COUNTY...OR ABOUT 7 MILES SOUTH OF WEDOWEE...AND MOVING   
  SOUTH AT 10 MPH. THE STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL 
  AND GUSTY WINDS.

* THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN WEDOWEE AND 
WADLEY.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3328 8539 3330 8560 3312 8563 3312 8542

$$

LINHARES
1 follow-up statement
000 
WWUS54 KBMX 210801
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 AM CDT TUE JUN 21 2005

ALC111-210811-
/O.EXP.KBMX.SV.W.0387.000000T0000Z-050621T0800Z/
RANDOLPH AL-
301 AM CDT TUE JUN 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY
EXPIRED AT 300 AM CDT...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE 
WARNING HAVE WEAKENED AND WERE MOVING INTO CHAMBERS COUNTY.

LAT...LON 3328 8539 3330 8560 3312 8563 3312 8542

$$

LINHARES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:47 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 20, 9:47 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 PM CDT MON JUN 20 2005

.UPDATE...WILL UPDATE THE ZONES AND GRIDS TO ADJUST POP FOR THE
REMINDER OF THE NIGHT. NOW WITH DAYLIGHT GONE...THE REMAINDER OF
THESE STORMS WILL CONTINUE TO DISSIPATE AS THEY MOVE SOUTH AND
SHOULD BE COMPLETELY GONE SHORTLY AFTER MIDNIGHT.

EVERYTHING ELSE LOOKS ON TRACK FOR NOW. UPDATE WILL BE OUT SHORTLY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

10/ARM
Hazardous weather outlook, Jun 20, 9:32 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
932 PM CDT MON JUN 20 2005

ALZ011>015-017>050-212330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
932 PM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TONIGHT).

NO HAZARDOUS WEATHER IS EXPECTED.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED THROUGH SUNDAY.

In the hours before

Special weather statement, Jun 20, 8:36 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON JUN 20 2005

ALZ017-210215-
BLOUNT-
836 PM CDT MON JUN 20 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL
915 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SUSAN MOORE...MOVING SOUTH AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUSAN MOORE...
SUMMIT...SNEAD...BLOUNTSVILLE...CLEVELAND...ROSA...NECTAR...AND
ONEONTA THROUGH 915 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.

LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE AS WELL.

MBS/91
Local storm report, Jun 20, 9:18 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     3 N SUMMIT              34.25N 86.49W
06/20/2005                   BLOUNT             AL   LAW ENFORCEMENT

            TREE DOWN ON PHILLIPS ROAD.

0807 PM     TSTM WND DMG     N SUMMIT                34.20N 86.49W
06/20/2005                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ON PEMBLETON MOUNTAIN RD. SOUTH OF HWY. 79.

&&
Local storm report, Jun 20, 9:39 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     LIGHTNING        SNEAD                   34.12N 86.39W
06/20/2005                   BLOUNT             AL   LAW ENFORCEMENT

            LIGHTNING STRUCK A BAPTIST HEALTH CENTER BUILDING WHICH
            CAUSED SOME STTRUCTURAL DAMAGE.

&&
Special weather statement, Jun 20, 10:17 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1017 PM CDT MON JUN 20 2005

ALZ024-210400-
JEFFERSON-
1017 PM CDT MON JUN 20 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL
1100 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSVILLE...MOVING NORTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS...
MINOR...HUEYTOWN...GRAYSVILLE AND WEST JEFFERSON THROUGH 1100 PM CDT.
SOME SMALL PEA SIZE HAIL COULD ALSO OCCUR.
Special weather statement, Jun 21, 2:14 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 AM CDT TUE JUN 21 2005

ALZ029-210800-
RANDOLPH-
214 AM CDT TUE JUN 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 300
AM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEDOWEE...MOVING SOUTH AT 10 MPH. THE STORM WILL
BE CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS UP TO 30 MILES
AN HOUR...AND VERY HEAVY RAIN UP TO TWO INCHES.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEDOWEE...INCLUDING
U.S. 431 AND COUNTY ROAD 15...THROUGH 300 AM CDT.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:54 PM CDTSevere Thunderstorm WarningBMXBlount41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.